re yellow eyes atazanavir /and facial wasting.
Apr 6, 2013
Hi Doctor. I have been getting yellowing of the eyes (and skin to a degrree) with atazanavir. I switched to Darunavir 800mg a day and experienced facial wasting which I have had in the past and have been getting scupltra for . Should I go back to a lower dose Darunvir the 600mg dose that I have read is still effective or bump up the atazanavir from 300mg to 400mg and drop ritonavir - (again which I have read can be done as ritonavir used with atazanavir is especially prone to cause billirubun elevation/jaundice.) Also is Darunavir commonly a concern for drug induced diabetes 2?:It is listed as a potential side effect.Thanks for your help. Regards John
Response from Dr. Wohl
Darunavir should not have caused facial wasting. That would be highly unusual and such facila wasting typically takes a long time to develop. I wonder if your Sculptra was wearing off. I would not use 600mg once a day.
Atazanavir can be taken with out ritonavir if does is raised to 400mg BUT not if you are also taking tenofovir (Viread and also a component of Truvada). Tenofovir lowers atazanavir levels - an effect that has little significance when ritonavir is used with atazanavir. Abacavir/3TC is most often used instead of Truvada when unboosted atazanavir is called for.
It is true that atazanavir without ritonavir does result in less bilirubin.
So, I would think about staying on darunavir 800 mg plus ritonavir 100mg.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Drinking After Someone Worried I Have HIV
- Groin Pain After Rimming Worried I Have HIV
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- White Tongue After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.